Alert archive / Colorado / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 21, NWS Grand Junction, CO

June 21, 2024Montezuma County, Colorado

NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 21, 2024, 3:41 PM MDT for Montezuma County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2024, 3:41 PM MDT (21:41 UTC)
Expired
Jun 21, 2024, 4:15 PM MDT
In force
34 min
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Montezuma County, CO

The radar

The Grand Junction radar (KGJX), 183 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 12:02 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

617 
WUUS55 KGJT 212141
SVRGJT
COC083-212215-
/O.NEW.KGJT.SV.W.0021.240621T2141Z-240621T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Junction CO
341 PM MDT Fri Jun 21 2024

The National Weather Service in Grand Junction has issued a

* Severe Thunderstorm Warning for...
  North central Montezuma County in southwestern Colorado...

* Until 415 PM MDT.

* At 340 PM MDT, a severe thunderstorm was located near Cortez, or 40
  miles north of Shiprock, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cortez, Dolores, Lebanon, Arriola, Yellow Jacket, and Lewis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3732 10878 3763 10870 3763 10867 3755 10830
      3727 10860
TIME...MOT...LOC 2140Z 203DEG 30KT 3738 10865 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BGB
2 follow-up statements
520 
WWUS55 KGJT 212159 RRA
SVSGJT

Severe Weather Statement
National Weather Service Grand Junction CO
359 PM MDT Fri Jun 21 2024

COC083-212215-
/O.CON.KGJT.SV.W.0021.000000T0000Z-240621T2215Z/
Montezuma CO-
359 PM MDT Fri Jun 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTH CENTRAL MONTEZUMA COUNTY...

At 359 PM MDT, a severe thunderstorm was located near Dolores, or 42
miles northwest of Durango, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dolores, Lebanon, Yellow Jacket, and Lewis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3763 10870 3763 10867 3756 10836 3740 10849
      3746 10874
TIME...MOT...LOC 2159Z 203DEG 30KT 3753 10857 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BGB
684 
WWUS55 KGJT 212211
SVSGJT

Severe Weather Statement
National Weather Service Grand Junction CO
411 PM MDT Fri Jun 21 2024

COC083-212220-
/O.EXP.KGJT.SV.W.0021.000000T0000Z-240621T2215Z/
Montezuma CO-
411 PM MDT Fri Jun 21 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONTEZUMA COUNTY
WILL EXPIRE AT 415 PM MDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However, heavy
rain is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southwestern Colorado.

Remember, a Severe Thunderstorm Warning still remains in effect for 
North Central Montezuma County and Central Dolores County until 4:45 
PM.

&&

LAT...LON 3763 10870 3763 10867 3756 10836 3740 10849
      3746 10874
TIME...MOT...LOC 2210Z 203DEG 30KT 3758 10854 

$$

BGB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:21 PM MDT, 2 hours 20 minutes earlier. Its key messages:

  • SPC has issued Severe Thunderstorm Watch #441 for hail possibly reaching 2 inches and wind gusts up to 70 mph through 7PM this evening.
  • A Flash Flood Watch remains in effect for much of eastern Utah and southwest Colorado for the potential of very heavy rain and flash flooding.
  • Drier conditions return for Saturday onward, with a slow warming trend into next week. Chances for daily afternoon showers and thunderstorms remain over the higher terrain.
Area forecast discussion, Jun 21, 1:21 PM MDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
121 PM MDT Fri Jun 21 2024

.KEY MESSAGES...

- SPC has issued Severe Thunderstorm Watch #441 for hail
  possibly reaching 2 inches and wind gusts up to 70 mph through
  7PM this evening.

- A Flash Flood Watch remains in effect for much of eastern Utah
  and southwest Colorado for the potential of very heavy rain
  and flash flooding.

- Drier conditions return for Saturday onward, with a slow
  warming trend into next week. Chances for daily afternoon
  showers and thunderstorms remain over the higher terrain.

&&

.UPDATE...
Issued at 1211 PM MDT Fri Jun 21 2024

The Storm Prediction Center has issued Severe Thunderstorm Watch
#441 that encompasses all of eastern Utah and much of western
Colorado. Anomalous moisture remains across the forecast area
this afternoon with forecast CAPE values reaching between 2500
to 3000 J/kg. Along with this exceptionally high CAPE,
substantial speed shear is also present which may allow some
supercells to form this afternoon. There is some concern that
cloud cover from this morning's showers and storms will limit
destabilization this afternoon. Having said that, models have
remained consistent with the severe weather threat. The Severe
Thunderstorm Watch will remain in place until 7PM this evening.
Main threats will be scattered large hail and isolated very
large hail up to 2 inches in diameter. Wind gusts up to 70 mph
will also be possible.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 120 PM MDT Fri Jun 21 2024

With deep tropical moisture in place today, the threat for heavy
rain and flash flooding is maximized. The PWAT on this morning's 12z
GJT sounding was 0.96 inches, which is well above normal and is
approaching the record value for the time and date, 0.98 inches.
Projected CAPE values across the region today are in the 1000-1500
J/kg range, with some models even suggesting 2000 J/kg across SE
Utah, which is unusually juicy for the Western Slope. The abundant
moisture and high forecast instability will combine with jet
divergence aloft and dynamic lift provided by a passing shortwave to
keep widespread strong thunderstorms going through the afternoon and
evening. In addition, there is substantial wind shear in place
across much of eastern Utah and western Utah, again maximized near
the Four Corners. A widespread area of 40 knots of effective bulk
shear, with an embedded area of 50 knots of shear over southern San
Juan County in southeast Utah. In addition to the deep layer shear,
helicity levels are maximized in this same region, with nearly 300
m2/s2 of storm relative helicity. All that is to say that not only
is this atmosphere unusually juicy, but it's capable of producing
tilted, rotating updrafts. This setup is extremely conducive to
producing large hail, damaging winds, and even tornadoes, although
the chance of that is very low. The Storm Prediction Center has
taken a look at this highly potent and highly unusual environment and
decided to issue a Severe Thunderstorm Watch for all of eastern Utah
and almost all of Western Colorado, bar the farthest eastern
counties along the Continental Divide. Per the wording of this
watch, and what environmental parameters suggest, threats with these
storms include large hail up to 2 inches, gusty winds of 55-70 mph,
and an extremely low but present chance of tornadoes (2%).

This environment will persist into the evening, with discrete
supercells eventually merging into more linear convective systems.
As this change in storm type occurs, look for a shift away from the
larger hail toward stronger winds. One final shortwave will track
through late this evening, dragging one final line of thunderstorms
before things begin to settle down. Behind this wave, drier air and
subsidence will build in, especially across northeast Utah and
northwest Colorado, leading to clearing skies. Flow aloft will
weaken through the day tomorrow as high pressure begins to build in,
although moisture trapped at the surface will continue to feed
chances for showers and thunderstorms over the higher terrain
tomorrow afternoon. This will be a much more normal afternoon
thunderstorm setup, with convection driven first by differential
heating over the terrain, and then by propagating outflows through
the late afternoon and evening. With lower levels of the atmosphere
still quite moist, heavy rain remains a possibility, but the
potential for flash flooding will be low tomorrow. Lightning, gusty
outflow winds, and small hail will also be threats. The usual summer
afternoon mix. As skies will be clearer and moisture will be on the
decrease, temperatures will be able to climb up to near normal
values. Quiet weather will be in control for tomorrow night, with
mild lows near to a few degrees above normal.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 120 PM MDT Fri Jun 21 2024

With the subtropical high to our south and a ridge of high pressure
overhead, drying and warming are expected through the long term
period. Rich tropical moisture trapped under the high will fuel
afternoon showers and thunderstorms forming daily off the terrain,
with threats slowly transitioning away from heavy rain and toward
gusty outflow winds. Frequent lightning and small hail will also be
possible. Passing waves rounding the high will lead to expansion in
storm coverage for Wednesday and Thursday. A draw of subtropical
moisture also looks to set up during the late week period, which may
see a return of the heavy rain threat to the Western Slope.
Temperatures will run around 5 degrees above normal to begin the
long term period, and climb to around 10 degrees above normal by mid-
next week. This means the potential return of triple digit heat to
the lower desert valleys.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1128 AM MDT Fri Jun 21 2024

Widespread showers and thunderstorms are once again expected
this afternoon and evening. Large hail in excess of 2 inches is
possible in the Four Corners Region, along with gusty winds of
40-50 knots, and torrential rain. There is a small (2%) chance
of tornadoes in the Four Corners Region as well. Frequent
lightning will also be likely. Low ceilings are likely through
the day, and periodic reductions in visibility with passing
storms. With all the passing convection, winds will be erratic
until late this evening, when typical terrain patterns kick back
in. VFR conditions will prevail outside of shower activity,
within showers and storms, look for reductions below ILS
breakpoints and MVFR to IFR conditions with heavy rain.

&&

.HYDROLOGY...
Issued at 435 AM MDT Fri Jun 21 2024

Deep subtropical moisture remains over eastern Utah and Western
Colorado. This combined with an upper-level disturbance moving
up from the southwest this morning brings the threat of
training thunderstorms and/or thunderstorms with heavy rain
producing possible flash flooding across the region throughout
the day and into the evening. Therefore, a Flood Watch for flash
flooding remains in effect from 8 AM this morning to midnight
tonight across far western Colorado and southeast Utah,
generally along and south of the I-70 corridor. Continue to
monitor for forecast updates and be prepared to take action
should Flash Flood Warnings be issued.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...Flood Watch until midnight MDT tonight for COZ003-006-007-011-
     017>023.
UT...Flood Watch until midnight MDT tonight for UTZ022-025-027>029.

&&

UPDATE...TGR
SHORT TERM...BGB
LONG TERM...BGB/KAA
AVIATION...TGJT
HYDROLOGY...DB
Hazardous weather outlook, Jun 21, 12:22 PM MDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
1222 PM MDT Fri Jun 21 2024

COZ001>014-017>023-UTZ022>025-027>029-221830-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
1222 PM MDT Fri Jun 21 2024

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...This Afternoon and Tonight

The Storm Prediction Center has issued Severe Thunderstorm Watch
#441 that encompasses all of eastern Utah and much of western
Colorado. Anomalous moisture remains across the forecast area
this afternoon with forecast CAPE values reaching between 2500
to 3000 J/kg. Along with this exceptionally high CAPE,
substantial speed shear is also present which may allow some
supercells to form this afternoon. There is some concern that
cloud cover from this morning's showers and storms will limit
destabilization this afternoon. Having said that, models have
remained consistent with the severe weather threat. The Severe
Thunderstorm Watch will remain in place until 7PM this evening.
Main threats will be scattered large hail and isolated very
large hail up to 2 inches in diameter. Wind gusts up to 70 mph
will also be possible. Localized flooding is also possible and a
Flood Watch remains in effect for much of eastern Utah and western
Colorado.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms become more scattered in coverage with a
significantly reduced threat for heavy rain or severe storms.
Afternoon/evening thunderstorms, more isolated in coverage, can be
expected Sunday through Tuesday. Storm coverage increases again
for the latter part of the coming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight, however
spotters are encouraged to report excessive wind or any observed
wind related damage to the National Weather Service in Grand
Junction.

In the hours before

Local storm report, Jun 21, 1:29 PM MDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
129 PM MDT Fri Jun 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     Non-Tstm Wnd Gst Meeker                  40.05N 107.88W
06/21/2024  M49 MPH          Rio Blanco         CO   ASOS

            ASOS station KEEO Meeker Airport.

&&

tgr
Special weather statement, Jun 21, 1:37 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
137 PM MDT Fri Jun 21 2024

COZ017-018-020-212000-
Uncompahgre Plateau/Dallas Divide CO-
Paradox Valley/Lower Dolores River CO-
Northwestern San Juan Mountains CO-
137 PM MDT Fri Jun 21 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SAN MIGUEL AND SOUTH
CENTRAL MONTROSE COUNTIES THROUGH 200 PM MDT...

At 137 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 14 miles southeast of Slick
Rock to near Norwood. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Norwood and Redvale.

This includes the following highways...
 Colorado 141 between mile markers 34 and 52.
 Colorado 145 between mile markers 93 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southwestern and west central Colorado.

&&

LAT...LON 3812 10866 3827 10809 3806 10818 3792 10875
TIME...MOT...LOC 1937Z 212DEG 23KT 3796 10868 3808 10825

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BGB
Special weather statement, Jun 21, 2:50 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
250 PM MDT Fri Jun 21 2024

COZ021-212115-
Four Corners/Upper Dolores River CO-
250 PM MDT Fri Jun 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONTEZUMA COUNTY
THROUGH 315 PM MDT...

At 250 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northeast of Twin Falls, or 18 miles northwest of Shiprock,
moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Towaoc.

This includes the following highways...
 U.S. Highway 491 in Colorado between mile markers 1 and 6.
 U.S. Highway 160 in Colorado between mile markers 4 and 26.
 Colorado 41 between mile markers 1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southwestern Colorado.

&&

LAT...LON 3726 10893 3718 10861 3700 10873 3700 10899
TIME...MOT...LOC 2050Z 198DEG 24KT 3703 10886

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BGB
Special weather statement, Jun 21, 3:13 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
313 PM MDT Fri Jun 21 2024

COZ021-212145-
Four Corners/Upper Dolores River CO-
313 PM MDT Fri Jun 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONTEZUMA COUNTY
THROUGH 345 PM MDT...

At 313 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Cortez, or 28 miles north of Shiprock, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cortez, Arriola, and Towaoc.

This includes the following highways...
 U.S. Highway 491 in Colorado between mile markers 27 and 34.
 U.S. Highway 160 in Colorado between mile markers 18 and 51.
 Colorado 145 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southwestern Colorado.

&&

LAT...LON 3708 10874 3716 10889 3749 10874 3733 10836
TIME...MOT...LOC 2113Z 213DEG 33KT 3720 10874

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BGB
Special weather statement, Jun 21, 3:33 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
333 PM MDT Fri Jun 21 2024

UTZ023-024-212200-
Eastern Uinta Basin UT-Eastern Uinta Mountains UT-
333 PM MDT Fri Jun 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN UINTAH COUNTY
THROUGH 400 PM MDT...

At 332 PM MDT, Doppler radar was tracking a strong thunderstorm over
Roosevelt, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Roosevelt, Fort Duchesne, Whiterocks, Ballard, and Randlett.

This includes U.S. Highway 40 in Utah between mile markers 116 and
134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
northeastern Utah.

&&

LAT...LON 4057 10976 4023 10957 4018 10998 4044 10998
TIME...MOT...LOC 2132Z 247DEG 31KT 4029 10998

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BGB
Local storm report, Jun 21, 3:35 PM MDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
335 PM MDT Fri Jun 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     Hail             1 NW Ballard            40.30N 109.97W
06/21/2024  M0.25 Inch       Uintah             UT   Trained Spotter

&&

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:09 AM MDTSevere Thunderstorm WarningGJTDolores, San Miguel36 min
Jun 21, 8:39 AM MDTSevere Thunderstorm WarningGJTMontrose, San Miguel36 min
Jun 21, 9:43 AM MDTSevere Thunderstorm WarningGJTMontrose32 min
Jun 21, 10:14 AM MDTSpecial Weather StatementGJT31 min
Jun 21, 1:21 PM MDTSpecial Weather StatementGJTMesa24 min
Jun 21, 1:37 PM MDTSpecial Weather StatementGJTSan Miguel23 min
Jun 21, 2:50 PM MDTSpecial Weather StatementGJTMontezuma25 min
Jun 21, 3:13 PM MDTSpecial Weather StatementGJTMontezuma32 min
Jun 21, 4:09 PM MDTSevere Thunderstorm WarningGJTDolores, Montezuma36 min
Jun 21, 4:42 PM MDTSevere Thunderstorm WarningGJTDolores, Montrose, San Miguel33 min
Jun 21, 4:50 PM MDTSevere Thunderstorm WarningGJTDolores, Montezuma25 min
Jun 21, 5:07 PM MDTSpecial Weather StatementGJTMoffat23 min
Jun 21, 5:12 PM MDTSevere Thunderstorm WarningGJTMontrose, Ouray, San Miguel33 min
Jun 21, 5:16 PM MDTSpecial Weather StatementGJTDolores29 min
Jun 21, 5:29 PM MDTSpecial Weather StatementGJTMontezuma31 min
Jun 21, 5:48 PM MDTSevere Thunderstorm Warning Considerable damage threatGJTMesa, Montrose27 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.